Last week I lost a pound which is very good. While on vacation I just hope I stay steady. Thank God, food is not the focus of our vacations, activity is. That will help a lot.
Today I thought taking a look at weight gain due to the medications we take might be helpful. When I had nephrotic syndrome (an inflammation of the kidneys) the only medication that fixed it was predisone. That was a mixed blessing because predisone is one of those drugs that if you take it for a long time at high doses the side effects are pretty bad. While it literally saved my life it also made me hungry all the time!
The last time I had to take predisone I gained thirty pounds and I'm still trying to lose fifteen of them. Not that I blame the medication, not after being off of it for at least two years now (knock on wood fast!). It could be I'd have gained fifteen pounds anyway, who knows. Blaming the meds is more satisfying but that still leaves me with the responsibility.
I feel for my patients who take medication that they swear is causing them to blow up. This side effect is common in many anti-depressants. Therese Borchard knows about this frustration first hand and shares her ideas to get a grip on weight, which are all very sound, medication or no medicaiton.
10 Ways to Manage Your Weight On Psych Meds